What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 12:40 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 14, 12:40 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
140 PM CDT Sat Jul 14 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 111 PM CDT Sat Jul 14 2018
Fairly good confidence in the short term.
Sticky situation this afternoon with heat index readings ranging
from 99 in the north and east with 105 to 111 elsewhere. Next we
have strong storms developing over southeast Missouri and southern
Illinois. These will demand a close watch into the evening hours
at the very least. We also have an air quality alert for southwest
Indiana. So a very active near term in progress. As previously
stated the storms will be a concern tonight as the MCV coming out
of Kansas continues to track east. This feature could enhance the
already strong storms as we head into the evening. We will have a
enhanced chance of severe Sunday east of the one currently in
effect. Again the MCV...combined high temperatures and abundant
moisture cause more storms farther east Sunday. Sunday we will
have ML CAPES 2k-3k j/kg. We will have 25-30 knots bulk shear. So
the main threat would be wind followed by heavy rain. Thunderstorm
will remain possible Monday as a cold front bears down on the
region which should exit Tuesday. Which should bring our best
break from the extended heat wave.
.LONG TERM...(Tuesday through Saturday)
Issued at 111 PM CDT Sat Jul 14 2018
High confidence continues in the overall pattern shown by the models
with medium confidence in the exact timing.
By Tuesday the front should be exiting southeast as the upper level
trough progresses toward the east coast. This will allow high
pressure to build into the region for the middle of the week. This
will be our first good chance at some relief from the heat and
humidity. The temperatures will only fall into the middle and upper
80s for the rest of the week but dew points will fall into the
middle to upper 60s. The combination of this will yield a
considerably more comfortable heat index. Ridging over the west will
slowly push eastward causing the next trough to sharpen as it moves
through our region. This will be accompanied by another system at
the surface coming out of the southern plains. As these system will
work in tandem to bring our next chance of storms to the region late
in the week. Right now the late week system does not look that
strong so will keep the pops no more than chance for this issuance.
Winds will start out of the north Tuesday and slowly start to take
on a little more easterly component toward the end of the week.
&&
.AVIATION...
Issued at 1210 AM CDT Sat Jul 14 2018
VFR conditions will prevail through Saturday evening. Calm winds
tonight may allow for the development of patchy MVFR fog towards
daybreak in favored locations, especially KCGI and KPAH.
Monitoring ongoing TSRA near CGI and PAH for possible introduction
of vicinity thunder at least. Otherwise, expect a light southerly
wind on Saturday with more in the way of scattered cumulus by
late morning and afternoon. An isolated afternoon or evening
thunderstorm is also possible, particularly in southeast Missouri,
southern Illinois, and far western Kentucky. Then migrate
eastward Sunday. coverage is too sparse to include a mention in
TAFs at this time.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT this evening for ILZ075>078-080>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>009.
&&
SHORT TERM...KH
LONG TERM...KH
AVIATION...RJPHazardous weather outlook, Jul 14, 4:00 PM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
500 PM CDT Sat Jul 14 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-152200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
500 PM CDT Sat Jul 14 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
Scattered thunderstorms will continue tonight. A few storms this
evening could briefly pulse up to severe levels, mainly in
southwest Indiana and northwest Kentucky.
A Heat Advisory remains in effect until 8 PM for southeast
Missouri, parts of southern Illinois, and extreme western
Kentucky. Heat indices will remain around 105 until sunset,
outside of thunderstorm activity.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered thunderstorms are expected Sunday and Monday. The
chance of thunderstorms returns Thursday into Friday. While a few
stronger storms with damaging winds cannot be ruled out Sunday and
Monday, the main concerns include lightning and locally heavy
rain.
Heat indices are forecast to top the century mark both Sunday and
Monday afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
York
In the hours before
Special weather statement, Jul 14, 3:02 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
402 PM CDT SAT JUL 14 2018
ILZ076-077-082-083-086-087-142145-
White-Saline-Edwards-Gallatin-Hamilton-Wayne-
402 PM CDT SAT JUL 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WHITE...
SOUTHEASTERN WAYNE...SOUTHERN EDWARDS...SALINE...HAMILTON AND
NORTHWESTERN GALLATIN COUNTIES...
At 401 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fairfield to Mcleansboro to near
Carrier Mills. Movement was east at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Harrisburg, Carmi, Fairfield, Eldorado, Mcleansboro, Norris City,
Galatia, Enfield, Equality, Carrier Mills, Raleigh, Omaha, Mill
Shoals, Broughton, Springerton, Muddy, Golden Gate and Burnt Prairie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
LAT...LON 3836 8797 3801 8822 3760 8837 3770 8871
3808 8862 3837 8840
TIME...MOT...LOC 2101Z 282DEG 14KT 3832 8838 3807 8854 3774 8866
RJPSpecial weather statement, Jul 14, 3:18 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
418 PM CDT SAT JUL 14 2018
ILZ082-083-142145-
White IL-Hamilton IL-
418 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mcleansboro, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Norris City, Enfield and Broughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3791 8820 3791 8835 3792 8855 3809 8852
3813 8819
TIME...MOT...LOC 2118Z 267DEG 22KT 3804 8845
RJPSpecial weather statement, Jul 14, 3:44 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
444 PM CDT SAT JUL 14 2018
ILZ083-086-087-INZ081-085-KYZ014-142230-
White-Saline-Gallatin-Posey-Gibson-Union-
444 PM CDT SAT JUL 14 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITE...SOUTHEASTERN
SALINE...GALLATIN...SOUTHWESTERN GIBSON...POSEY AND NORTHWESTERN
UNION COUNTIES...
At 443 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Crossville to 6 miles south of Carmi
to near Harrisburg. Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Mount Vernon, Carmi, Eldorado, Shawneetown, Poseyville, Ridgway, New
Harmony, Crossville, Equality, New Haven, Omaha, Old Shawneetown,
Griffin, Maunie, Junction and Phillipstown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3827 8770 3796 8785 3792 8788 3792 8791
3790 8793 3789 8792 3761 8818 3764 8859
3799 8827 3825 8808 3826 8798 3824 8796
3826 8794
TIME...MOT...LOC 2143Z 274DEG 22KT 3821 8806 3799 8820 3770 8846
RJPSpecial weather statement, Jul 14, 3:53 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
453 PM CDT SAT JUL 14 2018
ILZ089-090-094-KYZ005-142230-
Massac IL-Pope IL-Johnson IL-McCracken KY-
453 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR MASSAC...SOUTHERN POPE...
SOUTHEASTERN JOHNSON AND NORTHERN MCCRACKEN COUNTIES UNTIL 530 PM
CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Columbia to near Metropolis to near
Brookport. Movement was northeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Paducah, Metropolis, Brookport, New Columbia, Joppa and Hamletsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3713 8879 3723 8893 3739 8878 3730 8856
3713 8843 3712 8844 3706 8864
TIME...MOT...LOC 2153Z 245DEG 6KT 3726 8882 3723 8871 3717 8864
RJPLocal storm report, Jul 14, 4:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST METROPOLIS 37.15N 88.71W
07/14/2018 E50 MPH MASSAC IL TRAINED SPOTTER
WIND GUSTS ESTIMATED 50 MPH. MEDIUM SIZE TREE BRANCHES
DOWN ALONG NEW COLUMBIA AND UPPER SALEM ROADS.
&&
SMITTYSpecial weather statement, Jul 14, 4:09 PM CST, 1 minute before
Special Weather Statement
National Weather Service Paducah KY
509 PM CDT SAT JUL 14 2018
ILZ090-091-KYZ010-142230-
Pope IL-Hardin IL-Crittenden KY-
509 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NORTHEASTERN POPE AND
NORTHWESTERN CRITTENDEN COUNTIES UNTIL 530 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosiclare, or 16 miles northwest of Marion, moving northeast at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rosiclare, Elizabethtown, Karbers Ridge and Gross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3759 8817 3757 8815 3757 8814 3737 8828
3738 8831 3740 8832 3739 8834 3740 8836
3740 8837 3742 8840 3742 8842 3744 8848
3760 8844
TIME...MOT...LOC 2209Z 212DEG 11KT 3746 8834
RJP